Skin staining following intravenous iron infusion

0

The following morning, light brown skin staining was noted at the infusion site, and the staining was present 2 months later at follow-up. Skin staining following intravenous iron infusion is a rare but important side effect” Crowley et al (2019).

Abstract:

This report describes the case of a 36-year-old woman, gravida 3, para 2, at 11 weeks’ gestation, who received a ferric carboxymaltose infusion for iron deficiency anaemia after medical management of a miscarriage. The following morning, light brown skin staining was noted at the infusion site, and the staining was present 2 months later at follow-up. Skin staining following intravenous iron infusion is a rare but important side effect. The skin staining is potentially permanent but may fade in time. Such an adverse effect may have cosmetic consequences for the patient.

You may also be interested in…





Reference:

Crowley, C.M., McMahon, G., Desmond, J. and Imcha, M. (2019) Skin staining following intravenous iron infusion. BMJ Case Reports. 12(6), p.e229113. doi: 10.1136/bcr-2018-229113.

Share.

Comments are closed.